| Home | E-Submission | Sitemap | Contact Us |  
top_img
J Korean Soc Emerg Med > Volume 17(5); 2006 > Article
Journal of The Korean Society of Emergency Medicine 2006;17(5): 515-518.
A Case of Toxic Hepatitis after the Exposure of Dimethylformamide
Myeong Don Joo, You Dong Sohn, Woo Ik Choi
Department of Emergency Medicine, School of Medicine, Keimyung University, Dongsan Medical Center, Daegu, Korea. emtaegu@dsmc.or.kr
ABSTRACT
Dimethylformamide (DMF) is a major solvent predominately used in synthetic leather and electrical equipment production. The effects of DMF exposure in humans are not well known or documented in the medical literature. We present a case of an electrical factory worker who underwent frequent exposure to DMF while making film. The patient complained of abdominal pain, nausea, vomiting and presented with hepatotoxicity serologic evaluation consistent with prior reports in people exposed to DMF. The possibility of viral, drug induced and alcoholic hepatitis were ruled out from his history and serological studies. The patient was eventually diagnosed as having a DMF induced toxic hepatitis and was managed with supportive care and hepatotonics. The clinical presentation and management of DMF induced toxic hepatitis were reviewed with the current literature.
Key words: Toxic hepatitis, Dimethylformamide, Abdominal pain
TOOLS
PDF Links  PDF Links
Full text via DOI  Full text via DOI
Download Citation  Download Citation
Share:      
METRICS
1,357
View
17
Download
Related articles
A case of cardiac arrest after dermal exposure to 2.38% tetramethylammonium hydroxide  2022 June;33(3)
Assessment of Disparity in the Blood Pressure of Both Arms  2003 August;14(3)
Editorial Office
The Korean Society of Emergency Medicine
TEL: +82-62-226-1780   FAX: +82-62-224-3501   E-mail: 0012194@csuh.co.kr
About |  Browse Articles |  Current Issue |  For Authors and Reviewers
Copyright © The Korean Society of Emergency Medicine.                 Developed in M2PI